MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 100/897/080CZ
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 02/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes pdt uniperc was involved in incident where airway obstruction occurred.A swab was retained inside the tracheostomy tube and dislodged into the patients airway with suction tubing, thetube is opaque and the swab not seen.Patient required sedation and bronchoscope to remove the swab from the bronchus.This is not describing malfunction of the device, however the device was involved in the serious injury that occurred when swab detached by caregiver and dislodged into airway.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12214883
Report Number3012307300-2021-07516
Device Sequence Number1323404
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date12/03/2025
Device Model Number100/897/080CZ
Device Catalogue Number100/897/080CZ
Device Lot Number4070559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown